Oklahoma, 2008Tornado and Hail in Oklahoma, December 8 to 9, 2008
December 8 to 9, 2008 · NWS TSA · 11 events in 7 counties and zones
Severe thunderstorms occurred across northeast Oklahoma during the late evening hours of the 8th and early morning hours of the 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms occurred across northeast Oklahoma during the late evening hours of the 8th and early morning hours of the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 8, 11:29 PM CST, 4 minutes earlier.
Area forecast discussion, Dec 8, 11:29 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1129 PM CST MON DEC 8 2008
.DISCUSSION...
&&
.AVIATION...
WIDESPREAD SHOWERS WITH A FEW EMBEDDED ORGANIZED THUNDERSTORM
CLUSTERS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA FROM NOW
THROUGH 10Z...OCCASIONALLY REDUCING VSBYS TO 1-3SM. MVFR CIGS WILL
PREVAIL THROUGH THE REST OF THE NIGHT WITH LOCAL IFR NEAR STRONGER
CELLS. COLD FRONT WILL REACH KTUL/KRVS AROUND 09Z AND KFSM BY 18Z
WITH WINDS SHIFTING NORTH 15-25KTS. LIGHT SN/PL POSSIBLE AT
NORTHERN SITES AFTER 18Z BUT NO SIGNIFICANT REDUCTION TO VSBY
EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 921 PM CST MON DEC 8 2008/
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS EVENING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA AND FURTHER SOUTHWEST ACROSS
SOUTH CENTRAL OKLAHOMA IN BETTER SURFACE BASED INSTABILITY AXIS.
SURFACE BASED INSTABILITY WILL LIKELY NOT TRANSLATE TOO MUCH
FURTHER EASTWARD OVERNIGHT WITH ONLY MARGINAL ELEVATED INSTABILITY
EXPECTED. WITH THAT SAID...VERY COLD TEMPERATURES ALOFT COUPLED
WITH AMPLE DEEP LAYER SHEAR WILL ALLOW FOR A CONTINUED THREAT FOR
HAIL PRODUCING STORMS IN THE STRONGER CELLS/SEGMENTS. BEST CHANCE
FOR SEVERE WILL LIKELY BE FOR THE REMAINDER OF THE EVENING
HOURS...ALONG AND SOUTHWEST OF A PAWNEE...TULSA...CLAYTON LINE.
STORMS WILL LIKELY MOVE INTO A SLIGHTLY MORE STABLE AIRMASS
ACROSS NORTHWEST ARKANSAS OVERNIGHT...ALTHOUGH A VERY LIMITED
SEVERE THREAT WILL REMAIN. CURRENT FORECAST GENERALLY ON TRACK
CONCERNING POPS...WILL LIKELY UPDATE TO INCREASE THUNDER CHANCES
ACROSS PORTIONS OF EASTERN OKLAHOMA GIVEN RECENT RADAR/LIGHTNING
TRENDS. SEVERE THUNDERSTORMS CHANCE ON DECISION SUPPORT PAGE
LOOKS GOOD. UPDATE OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TUESDAY TO 7 PM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY FROM 6 AM TUESDAY TO 7 PM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...14Hazardous weather outlook, Dec 8, 5:05 PM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CST MON DEC 8 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CST MON DEC 8 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...AFTER 800 PM.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 800 PM.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING OUT OF FAR SOUTHEAST
NEW MEXICO INTO WESTERN TEXAS LATE THIS AFTERNOON. IN ADVANCE OF
THIS SYSTEM...STRONG SOUTHERLY WINDS CONTINUE WITH GUSTS TO AROUND
40 MPH IN A FEW AREAS ACROSS NORTHEAST OKLAHOMA. SURFACE WINDS WILL
BEGIN TO SLOWLY DECREASE THIS EVENING HOWEVER WILL REMAIN GUSTY
THROUGH THE OVERNIGHT HOURS.
AS THE UPPER SYSTEM APPROACHES...AREAS OF RAIN WITH EMBEDDED
THUNDERSTORMS WILL LIKELY DEVELOP AND RAPIDLY SPREAD NORTHEAST
INTO EASTERN OKLAHOMA AROUND MID EVENING. GIVEN THE COLD
TEMPERATURES ALOFT AND STRONG DEEP LAYER SHEAR PRESENT WITH THIS
STORM SYSTEM...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL
FOR LARGE HAIL AND TO A LESSER EXTENT DAMAGING DOWNBURST
WINDS...ESPECIALLY ACROSS EASTERN OKLAHOMA WHERE ELEVATED
INSTABILITIES WILL BE MAXIMIZED. THERE IS A SLIGHT CHANCE THAT A
FEW STORMS COULD BECOME SURFACE BASED ACROSS FAR SOUTHEAST
OKLAHOMA WITH A LIMITED TORNADO THREAT...HOWEVER CHANCES APPEAR
TO BE FAIRLY MINIMAL.
SCATTERED THUNDERSTORMS WILL SPREAD NORTHEAST INTO NORTHWEST
ARKANSAS AROUND MIDNIGHT WITH A CONTINUE THREAT FOR SEVERE
WEATHER. ELEVATED INSTABILITY HOWEVER WILL LIKELY BEGIN TO
DECREASE DURING THIS TIME...LIMITING THE OVERALL SEVERE THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
BY TUESDAY MORNING SURFACE LOW PRESSURE WILL BE LOCATED OVER
SOUTHWEST MISSOURI WITH A STRONG COLD FRONT EXTENDING SOUTHWEST.
THE COLD FRONT WILL MOVE ACROSS NORTHEAST OKLAHOMA TUESDAY
MORNING WITH STRONG NORTHWEST WINDS TO 40 MPH POSSIBLE BEHIND THE
FRONT BY EARLY AFTERNOON.
AS THE COLDER AIR MOVES INTO THE AREA AT THE SURFACE AND A TROUGH
OF LOW PRESSURE ALOFT MOVES ACROSS THE AREA ENOUGH MOISTURE
MAY BE SQUEEZED OUT FOR RAIN. THE RAIN COULD TURN TO SNOW ACROSS
NORTHEAST OKLAHOMA TUESDAY AFTERNOON. ANY ACCUMULATIONS WILL LIKELY
REMAIN LIGHT AND PRIMARILY REMAIN ON GRASSY SURFACES.
MUCH OF THE WEATHER DURING THE REMAINDER OF THE UPCOMING WEEK WILL
BE DRY AND MILD. STRONG SOUTH WINDS MAY OCCUR NEXT SUNDAY IN
ADVANCE OF ANOTHER STRONG COLD FRONT WHICH COULD MOVE INTO THE
AREA NEXT MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Dec 8, 8:50 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST MON DEC 8 2008
OKZ054-059-090330-
OSAGE OK-PAWNEE OK-
850 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 850 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF MARAMEC...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HOMINY...PAWNEE...MARAMEC...
BLACKBURN AND SKEDEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3659 9651 3644 9635 3616 9672 3616 9681
3617 9682 3625 9683 3625 9691 3626 9692
TIME...MOT...LOC 0250Z 226DEG 38KT 3621 9681Special weather statement, Dec 8, 9:48 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CST MON DEC 8 2008
OKZ064-065-090430-
CREEK OK-OKFUSKEE OK-
948 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 948 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF PADEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PADEN...BOLEY AND
WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3565 9662 3583 9645 3570 9624 3544 9653
3544 9654 3544 9656 3542 9654 3539 9657
3539 9662 3540 9663
TIME...MOT...LOC 0348Z 219DEG 41KT 3542 9670Special weather statement, Dec 8, 10:28 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CST MON DEC 8 2008
OKZ064-090515-
CREEK OK-
1028 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1028 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF DEPEW...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...SLICK...
DEPEW...KIEFER...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3607 9635 3607 9604 3594 9603 3586 9611
3586 9618 3579 9618 3564 9634 3564 9638
3573 9655
TIME...MOT...LOC 0428Z 220DEG 38KT 3574 9640Special weather statement, Dec 8, 11:02 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CST MON DEC 8 2008
OKZ060-064-066-090545-
CREEK OK-OKMULGEE OK-TULSA OK-
1102 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...EASTERN CREEK AND TULSA
AT 1102 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTH OF KELLYVILLE...MOVING NORTHEAST AT 40 MPH. ANOTHER
STRONG STORM WAS LOCATED NEAR SAPULPA...ALSO MOVING NORTHEAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...JENKS...GLENPOOL...BROKEN
ARROW...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3618 9604 3618 9601 3621 9601 3628 9595
3610 9576 3606 9576 3576 9615 3592 9627
TIME...MOT...LOC 0502Z 224DEG 35KT 3590 9614Special weather statement, Dec 8, 11:04 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CST MON DEC 8 2008
OKZ065-066-090545-
OKFUSKEE OK-OKMULGEE OK-
1104 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE
AT 1104 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF OKFUSKEE TO 3 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...BEARDEN...
CLEARVIEW...PHAROAH...OKFUSKEE...OKMULGEE...HENRYETTA...BRYANT...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...PRESTON AND BALD
HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3571 9616 3585 9576 3547 9584 3547 9587
3543 9588 3529 9642
TIME...MOT...LOC 0504Z 239DEG 44KT 3568 9612 3532 9636Special weather statement, Dec 8, 11:32 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CST MON DEC 8 2008
OKZ060>062-067-090615-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
1132 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN WAGONER...ROGERS...TULSA AND WESTERN MAYES
AT 1132 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TULSA TO 6 MILES SOUTHWEST OF LEONARD...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...
TIAWAH...FOYIL...BUSHYHEAD...CHELSEA...LEONARD...OWASSO...
COLLINSVILLE...BROKEN ARROW...STONEBLUFF...COWETA...ONETA...PRYOR...
MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE AND ADAIR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 45 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3652 9532 3652 9530 3617 9513 3585 9579
3586 9587 3638 9588 3660 9534
TIME...MOT...LOC 0532Z 234DEG 42KT 3628 9580 3588 9578Event by event
6 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Tulsa
- When
- December 8, 11:33 PM CST
- Where
- Tulsa County, Broken Arrow
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.050, -95.780
Thunderstorm winds estimated at 80 miles an hour blew the roof off a building.
Thunderstorm Wind, Wagoner
- When
- December 8, 11:35 PM CST
- Where
- Wagoner County, 3 mi NE of Broken Arrow
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.081, -95.742
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
Tornado, Wagoner
- When
- December 8, 11:36 PM CST to 11:37 PM CST
- Where
- Wagoner County, 3.78 mi NNE of Broken Arrow to 4.38 mi NNE of Broken Arrow
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 50 yd
- Property damage
- $45,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.097, -95.745
A tornado severely damaged a mobile home and destroyed a shed.
Thunderstorm Wind, Wagoner
- When
- December 8, 11:45 PM CST
- Where
- Wagoner County, 7 mi NE of Coweta
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.022, -95.561
Thunderstorm winds estimated at 70 miles an hour damaged a home that was under construction.
Hail, Rogers
- When
- December 8, 11:52 PM CST
- Where
- Rogers County, 3 mi NW of Inola
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.181, -95.538
Thunderstorm Wind, Mayes
- When
- December 9, 12:04 AM CST
- Where
- Mayes County, 2 mi W of Pryor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.300, -95.356
Thunderstorm Wind, Mayes
- When
- December 9, 12:30 AM CST
- Where
- Mayes County, Spavinaw
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 36.380, -95.050
Thunderstorm winds estimated at 65 miles an hour blew down two large trees and numerous large tree limbs.
Hail, Delaware
- When
- December 9, 12:39 AM CST
- Where
- Delaware County, Kansas
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.200, -94.800
Thunderstorm Wind, Delaware
- When
- December 9, 12:58 AM CST
- Where
- Delaware County, Maysville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.400, -94.600
Hail, Sequoyah
- When
- December 9, 1:10 AM CST
- Where
- Sequoyah County, Marble City
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 35.580, -94.820
Hail, Adair
- When
- December 9, 1:22 AM CST
- Where
- Adair County, 5 mi E of Bunch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.680, -94.681
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, December 8, 20081 death · 20 injured · 9 events
- Tornadoes and Hail in Texas, December 8 to 10, 20085 injured · $1.2 million · EF2 · 9 events
- Cold in Illinois, December 8, 20081 death · 1 event
- Winter Weather in Illinois, December 8, 20081 death · 1 event
- Hail in Arizona, December 8, 20081 death · 0.5 in hail · 1 event
- Winter Storm in Iowa, December 8 to 9, 2008$230,000 · 18 events
- High Wind in New Mexico, December 8, 20083 injured · $65,000 · 65 kt wind · 3 events
- High Wind in Texas, December 8, 2008$100,000 · 56 kt wind · 3 events
- Cold in Vermont, December 8, 200816 events
- Winter Weather in Iowa, December 8, 200816 events
- Winter Weather in South Dakota, December 8 to 9, 200815 events
- Heavy Snow and High Wind in New Mexico, December 8 to 9, 2008$15,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 147018, 147019, 148536, 147020, 147021, 147022, 147023, 147024, 147025, 147026, 147027.